Jump to content
CrazyBoards.org

Recommended Posts

Posted (edited)

Hello all! Long-time fighter of bipolar II and GAD, just got diagnosed the other week with adult ADHD as well. Looking over my life it makes a lot of sense and I'm hoping this is going to help me going forward! So my pdoc put me on a dose of 10mg adderall 1-2x a day. At first it was really good! I could tell it was helping, it was controlling my anger and helping me focus at work and not get totally worked up by the small stressors. But it also seems to be doing something weird to my eyes? Like my right eye hurts and the vision is blurry, both of my eyes periodically get really watery and then close up real tight and I can't do anything about it, feels like when you look at a real bright light and your eyes close automatically. They also start watering/tearing when they close up like that. I've never had eye issues with any of my previous medications (all of them are CNS depressants btw, depakote/klonopin/lexapro/trileptal, my bipolar combo of YEARS). 

Has anyone else ever had this or have any idea what's causing it? Adderall is the first stimulant medication I've ever tried in my life and I have zero idea of what to expect. My doc just said "either wait it out and see if it gets better, or take a few days off the med and see if the eye issues go away" which is totally not helpful. 

edit: is this dry eye, and I'm just really confused because I've never had dry eye before in my life? A lot of things in my body are busted but never my eyes!

Edited by Archmagus
  • Like 1

Share this post


Link to post
Share on other sites

Hey,

so I have 20-20 vision, never had problems with my eyes (about the only part of my body I can say that 😕 ) and Provigil does a similar thing to me. Provigil helps so I just put up with it. I use regular eye drops and "special" glasses like these https://7eye.com/collections/ziena (except cheaper) - they really help stop my eyes drying out. I'm a software developer so I kind of have to stare at my screen all day long. Finally apps like https://hovancik.net/stretchly/ and http://www.workrave.org/ also help you to take breaks.

HTH,

Pete

  • Like 1

Share this post


Link to post
Share on other sites
8 hours ago, Archmagus said:

My doc just said "either wait it out and see if it gets better, or take a few days off the med and see if the eye issues go away" which is totally not helpful. 

It is good advice, you should try it.

Share this post


Link to post
Share on other sites
Posted (edited)
On 6/22/2019 at 6:07 AM, Archmagus said:

Has anyone else ever had this or have any idea what's causing it? Adderall is the first stimulant medication I've ever tried in my life and I have zero idea of what to expect. My doc just said "either wait it out and see if it gets better, or take a few days off the med and see if the eye issues go away" which is totally not helpful. 

edit: is this dry eye, and I'm just really confused because I've never had dry eye before in my life? A lot of things in my body are busted but never my eyes!

@Archmagus I've been diagnosed with Dry eye, had to get glasses after having 20/20 vision all my life. The eye doc said it's due to my meds (blurry vision started after being on Lamotrigine, now severe Dry eye after Ritalin & Effexor) part of it is that I'm on the computer, reading on phone a lot...but things started declining really quickly the last 2 years since Ritalin. I need special drops I put in my eyes 3x per day. When I wake up in the morning, my eyes hurt like hell, parched like a desert.

My eye doc said this would go away if I stop the meds 😞 Get checked my an ophthalmologist & post an update, curious what you hear.

Edited by Blahblah

Share this post


Link to post
Share on other sites
19 minutes ago, Blahblah said:

@Archmagus I've been diagnosed with Dry eye, had to get glasses after having 20/20 vision all my life. The eye doc said it's due to my meds (blurry vision started after being on Lamotrigine, now severe Dry eye after Ritalin & Effexor) part of it is that I'm on the computer, reading on phone a lot...but things started declining really quickly the last 2 years since Ritalin. I need special drops I put in my eyes 3x per day. When I wake up in the morning, my eyes hurt like hell, parched like a desert.

My eye doc said this would go away if I stop the meds 😞 Get checked my an ophthalmologist & post an update, curious what you hear.

Hey @Blahblah, have you tried Restasis? It's a bit scary how it works (it messes with your tear-making gene expression or something equally low-level) and it takes a few months to get going but I had good results with it. It's hella expensive if not covered on insurance tho. HTH.

Share this post


Link to post
Share on other sites
7 minutes ago, sming said:

Hey @Blahblah, have you tried Restasis? It's a bit scary how it works (it messes with your tear-making gene expression or something equally low-level) and it takes a few months to get going but I had good results with it. It's hella expensive if not covered on insurance tho. HTH.

No, I know nothing about eye stuff so I leave it to my eye doc. She started me on a couple drops and apparently, they didn't do much. I now take something thicker, that contains sodium hyaluronate which helps build lipid layer which in my eyes has decreased significantly.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...